Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Charleston, WV

June 28, 2013Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 28, 2013, 4:58 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 4:58 PM EDT (20:58 UTC)
Expired
Jun 28, 2013, 7:00 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:58 PM EDTFLASH FLOODBridgeport, WVRT 50 AND RT 58 FLOODED. RT 50 PASSABLE.
Jun 28, 4:58 PM EDTFLASH FLOODThornton, WVEBY RD FLOODED
Jun 28, 5:31 PM EDTFLASH FLOODKnottsville, WVMILLERSVILLE RD AND SANDY CREEK RD BOTH FLOODED. WATER HAS RECEDED.
Jun 28, 5:43 PM EDTFLASH FLOOD2 Wsw Meadland, WVROUTE 50 FLOODED...WATER 4-6 INCHES DEEP. WATER HAS RECEDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS51 KRLX 282058
FFWRLX
WVC033-091-282300-
/O.NEW.KRLX.FF.W.0014.130628T2058Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 700 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHINNSTON...LUMBERPORT AND ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
      3921 8052 3922 8057 3923 8055 3929 8060
      3936 8053 3943 8054 3946 8051 3944 8028
      3940 8020 3941 8011 3939 8009 3946 7994
      3944 7989 3930 7989

$$

28
2 follow-up statements
377 
WGUS71 KRLX 282216
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT FRI JUN 28 2013

WVC033-091-282300-
/O.CON.KRLX.FF.W.0014.000000T0000Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
616 PM EDT FRI JUN 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
TAYLOR AND HARRISON COUNTIES...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORMS WHICH HAVE PRODUCED FLOODING OVER THE WARNED AREA 
HAVE EXITED TO THE EAST. FLOODING HAS BEEN REPORTED IN THE 
BRIDGEPORT AREA. WITH ADDITIONAL STORMS POSSIBLE LATER THIS EVENING 
AS ANOTHER UPPER DISTURBANCE DROPS ACROSS THE AREA...THE WARNING 
CONTINUES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHINNSTON...
LUMBERPORT...GRAFTON AND ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
      3921 8052 3922 8057 3923 8055 3929 8060
      3936 8053 3943 8054 3946 8051 3944 8028
      3940 8020 3941 8011 3939 8009 3946 7994
      3944 7989 3930 7989

$$

05
804 
WGUS71 KRLX 282252
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT FRI JUN 28 2013

WVC033-091-282302-
/O.EXP.KRLX.FF.W.0014.000000T0000Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
652 PM EDT FRI JUN 28 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR TAYLOR AND
HARRISON COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED OVER THE NEXT TWO HOURS...THEREFORE 
THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO 
EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A 
FLASH FLOOD THREAT. HOWEVER...SOME AFFECTED ROADWAYS MAY TAKE A 
LITTLE WHILE LONGER TO BECOME COMPLETELY DRY.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
      3921 8052 3922 8057 3923 8055 3929 8060
      3936 8053 3943 8054 3946 8051 3944 8028
      3940 8020 3941 8011 3939 8009 3946 7994
      3944 7989 3930 7989

$$

28

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:39 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 2:39 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT FRI JUN 28 2013

.SYNOPSIS...
BROAD MID/UPPER LEVEL TROF DROPS SOUTH FROM LOWER GREAT LAKES INTO
OHIO VALLEY FOR THIS WEEKEND. IT MAY REGRESS WEST TO THE LOWER OHIO
VALLEY BY EARLY IN NEW WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
MODELS ARE CONSISTENT WITH BROAD UPPER LEVEL TROUGH DROPPING
ACROSS THE LOWER GREAT LAKES REGION...SOUTH INTO PA...OH AND WV
TONIGHT. MODELS STRENGTHEN THIS TROUGH INTO A CLOSE LOW BY
SATURDAY AND SUNDAY...AS IT CONTINUES MOVING SOUTH...AND THEN WEST
DEEPER INTO THE OH VALLEY.

CODED CATEGORICAL POPS FOR TONIGHT AS A COLD FRONT SINKS SOUTH
TONIGHT INTO EXTREME SOUTHWEST VA. HOWEVER...ADDITIONAL VORTICITY
MAXES AROUND THIS UPPER LOW MOVE ACROSS THE AREA.
THEREFORE...ALTHOUGH LOWER POPS AFTER SUNSET...BROUGHT POPS BACK UP
TO LIKELIES ON SATURDAY. NO REAL COLD AIR PUSHING MOISTURE
AWAY...DEWPOINTS WILL RECOVER OVERNIGHT. A RELATIVELY STRONGER
FLOW EXPECTED TONIGHT PREVENTING FOG AND DURATION OF LOW STRATUS.

WENT CLOSER TO THE BIAS CORRECTED MAV NUMBERS PER HIGH DEWPOINTS
AND PLENTY OF CLOUDS THROUGH THE PERIOD.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AMPLIFIED UPR TROF BECOMING ESTABLISHED OVER THE REGION...WITH AXIS
ACROSS OH VALLEY INTO MID MS VALLEY. CONT WITH THE DIURNAL NATURE TO
POPS SOME BROAD HIGH CHC POPS SUN AND MON AND SOME LKLY IN THE MTNS.
THINK LLVL SE FLOW WILL AID IN LIFT THERE. TEMPS REMAIN AT MORE
SEASONABLE LVLS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
BERMUDA HIGH REMAINING IN PLACE AND TROF AXIS SLOWLY RETROGRADING TO
MS VALLEY...UNSETTLED WX WILL BE THE RULE FOR THE WEEK. CONT WITH
DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING WITH AFTER
SUNSET. NOT EXPECTING TOTAL WASHOUTS EACH DAY AS A RESULT BUT INFLUX
OF DEEP MOISTURE WILL BE SOME DOWNPOURS POSSIBLE EACH DAY.
AGAIN...BEST CHC WILL BE IN THE AFTN HOURS. BEST CONCENTRATION MAY
END UP BEING ACROSS THE MTNS WITH SE LLVL FLOW PROVIDING FOR EXTRA
LIFT. STATUS QUO FOR TEMPS EXPECTED...WITH SEASONAL HIGHS AND
SOMEWHAT MUGGY NIGHTS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL...EXCEPT ALONG SHOWERS OR STORMS
ACROSS PKB...CKB AND EKN THIS AFTERNOON AND EVENING...ASSOCIATED
WITH A COLD FRONT MOVING SOUTH. EVENTUALLY THESE RAINFALL ACTIVITY
WILL REACH HTS...CRW AND BKW LATER THIS EVENING FOR MVFR/IFR
CONDITIONS. CODED MOSTLY TEMPO GROUPS WITH THIS ACTIVITY THROUGH
AT LEAST 04Z. THEN...CODED PREVAILING MVFR/IFR CONDITIONS
OVERNIGHT. WITH THE STRENGTHENING BROAD UPPER LEVEL LOW CROSSING
SOUTH...WEATHER WILL REMAIN UNSETTLED THROUGH THE WEEKEND.

STORMS WITH BRIEF HEAVY DOWNPOURS COULD REDUCE VISIBILITIES TO 1
MILE FOR A SHORT PERIOD OF TIME.
KN BY 15Z.

RELATIVELY DRIER AIR TRIES TO SWEEP EAST UNDER THE BASE OF THE
MID LEVEL TROF LATE SATURDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE...LOW.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY.
COVERAGE OF FOG 06Z TO 12Z SATURDAY COULD ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
BRIEF IFR IN AFTERNOON OR EVENING CONVECTION BOTH SATURDAY AND
SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJ
Hazardous weather outlook, Jun 28, 1:25 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT FRI JUN 28 2013

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027-
033>037-291730-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
125 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING...WITH BOTH WIND GUSTS AND HAIL A THREAT.

IF STORMS ALIGN WEST TO EAST...ALONG THE FLOW...A FLASH FLOOD
THREAT MAY DEVELOP. IF THAT POSSIBILITY INCREASES...A FLASH FLOOD
WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-038>040-046-
047-291730-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
125 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 28, 2:45 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT FRI JUN 28 2013

WVZ031-032-040-281930-
BARBOUR WV-HARRISON WV-TAYLOR WV-
245 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...HARRISON AND TAYLOR
COUNTIES...

AT 242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CLARKSBURG...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR LUMBERPORT...AND WEST MILFORD AROUND 250
PM...DESPARD...CLARKSBURG...MEADOWBROOK...AND ANMOORE AROUND 255
PM...BRIDGEPORT AROUND 300 PM...ROSEMONT...MEADLAND AND MCGEE AROUND
305 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
111 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3909 7984 3899 7989 3927 8059 3929 8060
      3936 8053 3943 8054 3945 8052 3947 8043
      3944 8028 3940 8020 3941 8011 3939 8009
      3946 7993 3944 7989 3931 7989 3923 7980

28
Local storm report, Jun 28, 3:01 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             5 NW LAKE HOPE STATE PA 39.38N  82.41W
06/28/2013  E0.50 INCH       VINTON             OH   POST OFFICE

&&

EVENT NUMBER RLX1300660

NW
Local storm report, Jun 28, 3:21 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 N CLARKSBURG          39.32N  80.33W
06/28/2013  E0.25 INCH       HARRISON           WV   PUBLIC

            VIA SOCIAL MEDIA

&&

EVENT NUMBER RLX1300661

NW
Local storm report, Jun 28, 3:23 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     1 E BRIDGEPORT          39.29N  80.23W
06/28/2013  M41 MPH          HARRISON           WV   ASOS

&&

EVENT NUMBER RLX1300662

NW
Local storm report, Jun 28, 3:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             LUMBERPORT              39.37N  80.35W
06/28/2013  E0.70 INCH       HARRISON           WV   PUBLIC

            VIA SOCIAL MEDIA

&&

EVENT NUMBER RLX1300663

NW
Special weather statement, Jun 28, 4:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT FRI JUN 28 2013

WVZ029-030-039-040-047-282130-
BARBOUR WV-GILMER WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-
446 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS...EAST CENTRAL
GILMER...SOUTHERN BARBOUR...UPSHUR AND WESTERN RANDOLPH COUNTIES...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GLENVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SAND RUN...AND CAMDEN AROUND 455 PM...
STONEWALL JACKSON LAKE STATE PARK...WESTON...AND WALKERSVILLE AROUND
500 PM...HORNER AROUND 505 PM...LORENTZ...FRENCH CREEK...AND ROCK
CAVE AROUND 510 PM AND BUCKHANNON AROUND 515 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 102.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3871 7989 3884 8049 3886 8053 3885 8054
      3887 8056 3886 8059 3890 8060 3888 8069
      3892 8087 3905 8086 3909 7987

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:04 PM EDTSpecial Weather StatementRLXPleasants, Ritchie56 min
Jun 27, 9:22 PM EDTSpecial Weather StatementRLXCalhoun, Pleasants, Ritchie, Roane, Wirt, Wood38 min
Jun 28, 3:31 AM EDTSpecial Weather StatementRLXMason44 min
Jun 28, 11:47 AM EDTSpecial Weather StatementRLXBarbour43 min
Jun 28, 12:43 PM EDTSpecial Weather StatementRLXWirt47 min
Jun 28, 1:44 PM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Tyler61 min
Jun 28, 2:45 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor45 min
Jun 28, 4:46 PM EDTSpecial Weather StatementRLXGilmer, Lewis, Upshur44 min
Jun 28, 5:21 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Upshur24 min
Jun 28, 5:39 PM EDTSevere Thunderstorm WarningRLXRandolph36 min
Jun 28, 5:45 PM EDTFlash Flood WarningRLXBarbour, Randolph, Upshur3 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.